Alert archive / Tennessee / Red Flag Warnings in 2014

Red Flag Warning 2, NWS Nashville, TN

April 10, 2014

NWS Nashville, TN issued this red flag warning at Apr 10, 2014, 7:29 AM CDT. It took effect at Apr 10, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2014, 7:29 AM CDT (12:29 UTC)
In effect from
Apr 10, 2014, 12:00 PM CDT
Expired
Apr 10, 2014, 7:00 PM CDT
In force
7 hr
Issued by
NWS Nashville, TN

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WWUS84 KOHX 101229
RFWOHX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
729 AM CDT THU APR 10 2014

...RED FLAG WARNING FOR THE HIGHLAND RIM NORTHERN AND SOUTHERN 
DISTRICTS...

.STRONG HIGH PRESSURE OVER THE ATLANTIC WILL COMBINE WITH AN
APPROACHING SOUTHWARD MOVING COLD FRONT TO PRODUCE A RATHER TIGHT
PRESSURE GRADIENT. THIS WILL RESULT IN WIND SPEEDS NEAR RED FLAG
LEVELS FOR TODAY. FURTHERMORE...AIRMASS IS QUITE DRY...ESPECIALLY
AT THE 850 MB LEVEL WHERE SOME DOWNWARD MIXING IS EXPECTED BY
AFTERNOON.

TNZ501-502-110000-
/O.NEW.KOHX.FW.W.0002.140410T1700Z-140411T0000Z/
HIGHLAND RIM DISTRICT (NORTH)-HIGHLAND RIM DISTRICT (SOUTH)-
729 AM CDT THU APR 10 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR THE HIGHLAND RIM NORTHERN AND SOUTHERN DISTRICTS...
FIRE WEATHER ZONES 501 AND 502...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 501. FIRE WEATHER ZONE 502. 

* WIND...16 TO 19 MPH SUSTAINED 20 FT WINDS 

* HUMIDITY...MIN HUMIDITY NEAR 25%

* THUNDERSTORMS...NO THUNDERSTORMS EXPECTED TODAY

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

21

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Apr 10, 5:24 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 10, 5:24 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
524 AM CDT THU APR 10 2014

.UPDATE...FOR 12Z TAFS.

&&

.AVIATION...
DRY AIR WILL REMAIN OVER THE REGION TODAY THEN INCREASE LATER
TONIGHT AS A FRONTAL BOUNDARY APPROACHES. CONDITIONS EXPECTED
TO REMAIN VFR BUT TIGHTENING GRADIENT WILL CAUSE STRONG GUSTY
WIND STARTING LATER THIS MORNING. GUSTS BETWEEN 30-35 KNTS
LIKELY. ADDITIONALLY LATER TONIGHT...STRONG LOW-LEVEL JET WILL
SET UP JUST NORTH AND THAT MAY BRING WIND SHEAR INTO THE PICTURE
02-12Z TIMEFRAME CKV/BNA.

&&

.PREV DISCUSSION... /ISSUED 1134 PM CDT WED APR 9 2014/

UPDATE...FOR 06Z AVIATION

AVIATION...

HIGH PRESSURE OVERHEAD WILL KEEP SKIES CLEAR AND VFR CONDITIONS IN
PLACE FOR THIS 24-HR TAF PERIOD. THE ONLY CONCERN WILL BE GUSTY
WINDS AFTER 15Z THURSDAY. SUSTAINED SW WINDS OF UP TO 15 KT AND
GUSTS AROUND 25 KT WILL BE POSSIBLE...ESPECIALLY FOR CKV AND MAYBE
BNA. GUSTS MAY TAPER A BIT AFTER 00Z FRIDAY...BUT THE LOW-LEVEL
JET WILL INCREASE AND LLWS MAY BECOME A FACTOR TOWARDS THE END OF
THIS TAF PERIOD AT CKV AND BNA. THUS...WENT AHEAD AND INCLUDED
THIS IN THE CKV TAF FOR LATE THURSDAY NIGHT/EARLY FRIDAY MORNING.

PREV DISCUSSION... /ISSUED 820 PM CDT WED APR 9 2014/

UPDATE...SURFACE RIDGE MOVING ACROSS THE MID STATE THIS EVENING
WITH A BONE-DRY AIR MASS CURRENTLY IN PLACE. HAVE UPDATED THE
GRIDS TO LOWER THE DEW POINTS AND RH FIELDS BASED ON CURRENT
OBSERVATIONS, BUT NO ACTUAL CHANGES TO THE PUBLIC FORECAST ARE
PLANNED FOR NOW.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR TNZ005>010-023>031-056>060-062.

&&

07
Hazardous weather outlook, Apr 10, 3:35 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
335 AM CDT THU APR 10 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-111030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
335 AM CDT THU APR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS THE THREAT OF HIGH WINDS FOR MUCH OF WEST AND MIDDLE
TENNESSEE TODAY. WINDS MAY GUST BETWEEN 35 AND 40 MPH.

ADDITIONALLY...STRONG WINDS AND LOWER HUMIDITY WILL ALSO BRING
HEIGHTEN FIRE DANGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HIGH WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO
THE NATIONAL WEATHER SERVICE IN NASHVILLE.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:02 AM CDTWind AdvisoryOHXCheatham, Clay, Davidson, Dickson, Hickman, Houston and 15 more16 hr

Nearby

Red Flag Warnings in Tennessee, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.